Alert archive / Idaho / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 29, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 11, 2022, 8:29 PM PDT for Bonner County, Boundary County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2022, 8:29 PM PDT (03:29 UTC)
- Expired
- Aug 11, 2022, 9:15 PM PDT
- In force
- 46 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bonner County, ID, Boundary County, ID
The radar
The Spokane radar (KOTX), 133 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1274 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
760
WUUS56 KOTX 120329
SVROTX
IDC017-021-120415-
/O.NEW.KOTX.SV.W.0029.220812T0329Z-220812T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
829 PM PDT Thu Aug 11 2022
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Northwestern Boundary County in the Panhandle of Idaho...
Northwestern Bonner County in the Panhandle of Idaho...
* Until 915 PM PDT.
* At 829 PM PDT, a severe thunderstorm was located near Nordman, or
27 miles west of Bonners Ferry, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Nordman and Beaver Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4861 11690 4865 11704 4899 11682 4889 11649
TIME...MOT...LOC 0329Z 212DEG 21KT 4871 11691
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
VT1 follow-up statement
951
WWUS56 KOTX 120411
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
911 PM PDT Thu Aug 11 2022
IDC017-021-120421-
/O.EXP.KOTX.SV.W.0029.000000T0000Z-220812T0415Z/
Boundary ID-Bonner ID-
911 PM PDT Thu Aug 11 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BOUNDARY AND
NORTHWESTERN BONNER COUNTIES WILL EXPIRE AT 915 PM PDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4861 11690 4865 11704 4899 11682 4889 11649
TIME...MOT...LOC 0411Z 212DEG 21KT 4890 11673
$$
VTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:41 PM PDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 11, 4:41 PM PDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Spokane WA 441 PM PDT Thu Aug 11 2022 .SYNOPSIS... Moisture rounding a low pressure system in the eastern Pacific will keep showers and thunderstorms in the forecast at times through Friday night. A cold front passage on Saturday will result in breezier winds for the afternoon and usher in drier air. After a brief cool down into the 80s this weekend, hot weather is forecast to return next week. && .DISCUSSION... Tonight through Saturday night: Not much will change in the synoptic level patter through Friday with ample moisture rounding an upper level low off the coast with a continuing risk of isolated to scattered thunderstorms through Friday night. Strong to isolated severe thunderstorms are expected over extreme southeast Washington to the southern to central Idaho Panhandle. Large hail, damaging wind gusts, and torrential rainfall is expected across this portion of the forecast area into this evening. Scattered thunderstorms are also expected across the northern mountains where some storms may also pulse up to become strong, but less deep layer bulk shear across the northern zones will make it difficult for these cells to become severe but not completely out of the question. Mid levels will continue to remain unstable over the eastern two-thirds of the forecast area where isolated high based thunderstorms will continue to be possible through the night. Storms overnight won't be as strong and will likely be moving a bit quicker. The main concern with these higher based storms will be for new fire starts with any cloud to ground lightning strikes. Lightning doesn't look to be abundant enough to meet thresholds for a red flag warning. The low offshore will begin to eject across the Northwest Friday evening. The region will remain conditionally unstable through the afternoon and evening Friday. The increased dynamics ahead of the ejecting low will increase the potential for thunderstorms, especially where CIN will be lower over the higher terrain of the Cascades and to northeast Washington. The Columbia Basin will see a better chance for higher based thunderstorms as that upper level wave moves inland overnight on Friday. Nocturnal thunderstorms will be possible into Saturday morning and include areas further east across the Palouse, Spokane Area, Northeast Mountains and into the Idaho Panhandle. Storms tomorrow afternoon will once again see enough instability and deep layer bulk shear for stronger to isolated thunderstorms possible. Drier air will mix in across the region with a weak cold front on Saturday. The atmosphere will stabilize as a result with precipitation not expected. Winds will increase with gusts up to around 20-25 mph possible, especially across the exposed areas of the basin. Drier air with the winds will increase the potential for any new or ongoing to fires to spread, but parameters don't look to meet criteria for red flag warnings at this time. Temperatures will cool down a bit on Saturday into the 80s, but still be a slightly above normal for mid August. /SVH Sunday through Thursday: Height rises and/or amplification of an upper level ridge over the area allows for a warming trend allowing for the hottest temperatures to occur Wednesday and/or Thursday accompanied with dry conditions. Heat Risk products show that by Wednesday there will be widespread high to moderate risk for those who are sensitive to heat, especially those without effective cooling and/or adequate hydration. /Pelatti && .AVIATION... 00Z TAFs: Showers and thunderstorms will have the best chance of affecting areas mainly SE of KGEG & KCOE into this evening, potentially impacting the KPUW and KLWS terminals. The strongest storms will have large hail along with damaging/erratic wind gusts and wind shifts. The potential for showers and thunderstorms will continue across eastern WA and northern ID into Friday as well. /KD && .PRELIMINARY POINT TEMPS/POPS... Spokane 63 94 61 87 56 88 / 20 20 20 20 0 0 Coeur d'Alene 61 92 59 87 54 88 / 20 20 20 20 0 0 Pullman 57 89 56 83 51 85 / 30 10 20 20 0 0 Lewiston 68 97 67 92 61 93 / 40 10 20 10 0 0 Colville 53 94 52 89 47 89 / 30 20 20 10 0 0 Sandpoint 58 92 57 86 51 85 / 30 20 20 20 0 0 Kellogg 66 91 64 84 59 85 / 40 20 30 20 0 0 Moses Lake 62 95 59 90 54 90 / 10 10 0 10 0 0 Wenatchee 67 95 63 88 60 90 / 0 10 10 10 0 0 Omak 63 94 61 93 57 93 / 10 10 10 10 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
In the hours before
Local storm report, Aug 11, 7:09 PM PDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
709 PM PDT THU AUG 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL HAUSER 47.77N 117.02W
08/11/2022 E1.75 INCH KOOTENAI ID PUBLIC
GOLF BALL SIZED HAIL ON THE SOUTH SHORE OF
HAUSER LAKE. TIME ESTIMATED FROM RADAR.
&&
CMSSpecial weather statement, Aug 11, 7:09 PM PDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Spokane WA
709 PM PDT Thu Aug 11 2022
IDZ001-120245-
Northern Panhandle ID-
709 PM PDT Thu Aug 11 2022
...A strong thunderstorm will impact portions of southeastern
Boundary and northern Bonner Counties through 745 PM PDT...
At 709 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Bonners Ferry, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bonners Ferry.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 507 and 517.
U.S. Highway 2 in Idaho near mile marker 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4850 11652 4857 11674 4888 11651 4878 11622
TIME...MOT...LOC 0209Z 212DEG 23KT 4862 11659
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VTSpecial weather statement, Aug 11, 7:16 PM PDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Spokane WA
716 PM PDT Thu Aug 11 2022
IDZ001-120245-
Northern Panhandle ID-
716 PM PDT Thu Aug 11 2022
...A strong thunderstorm will impact portions of west central Bonner
County through 745 PM PDT...
At 716 PM PDT, Doppler radar was tracking a strong thunderstorm over
Priest River, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Priest River and Oldtown.
This includes U.S. Highway 2 in Idaho between mile markers 1 and 11,
and between mile markers 21 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4810 11688 4818 11703 4845 11688 4833 11658
TIME...MOT...LOC 0216Z 213DEG 14KT 4822 11690
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VTSpecial weather statement, Aug 11, 7:58 PM PDT, 31 minutes before
Special Weather Statement
National Weather Service Spokane WA
758 PM PDT Thu Aug 11 2022
IDZ001-120330-
Northern Panhandle ID-
758 PM PDT Thu Aug 11 2022
...A strong thunderstorm will impact portions of northeastern
Boundary County through 830 PM PDT...
At 758 PM PDT, Doppler radar was tracking a strong thunderstorm near
Copeland, or 12 miles northwest of Bonners Ferry, moving northeast at
20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Copeland, Robinson Lake Campground, Porthill and Copper Creek
Campground.
This includes U.S. Highway 95 in Idaho between mile markers 516 and
538.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4873 11640 4880 11664 4900 11649 4899 11610
TIME...MOT...LOC 0258Z 213DEG 19KT 4885 11647
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VTSpecial weather statement, Aug 11, 8:03 PM PDT, 26 minutes before
Special Weather Statement
National Weather Service Spokane WA
803 PM PDT Thu Aug 11 2022
IDZ004-026-027-120330-
Central Panhandle Mountains ID-Lewiston Area ID-
Lewis and Southern Nez Perce Counties ID-
803 PM PDT Thu Aug 11 2022
...A strong thunderstorm will impact portions of southeastern Latah,
northeastern Nez Perce and northwestern Lewis Counties through 830 PM
PDT...
At 803 PM PDT, Doppler radar was tracking a strong thunderstorm near
Culdesac, or 10 miles east of Lapwai, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Culdesac, Winchester, Peck, Reubens, Southwick, Gifford and Lenore.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 280 and 295.
U.S. Highway 12 in Idaho between mile markers 26 and 36, and near
mile marker 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4633 11680 4664 11646 4663 11645 4650 11645
4650 11637 4647 11637 4642 11631 4623 11665
TIME...MOT...LOC 0303Z 219DEG 28KT 4638 11658
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VTSpecial weather statement, Aug 11, 8:25 PM PDT, 4 minutes before
Special Weather Statement
National Weather Service Spokane WA
825 PM PDT Thu Aug 11 2022
IDZ001-WAZ037-120400-
Northern Panhandle ID-Northeast Mountains WA-
825 PM PDT Thu Aug 11 2022
...A strong thunderstorm will impact portions of northwestern
Boundary, northwestern Bonner and northeastern Pend Oreille Counties
through 900 PM PDT...
At 825 PM PDT, Doppler radar was tracking a strong thunderstorm near
Nordman, or 27 miles west of Bonners Ferry, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nordman and Beaver Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4893 11645 4860 11689 4865 11706 4900 11682
4900 11665
TIME...MOT...LOC 0325Z 215DEG 21KT 4869 11691
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
VTThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:07 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Kootenai | 38 min |
| Aug 11, 5:25 PM PDT | Special Weather Statement | OTX | Lewis | 35 min |
| Aug 11, 5:25 PM PDT | Special Weather Statement | OTX | Kootenai | 35 min |
| Aug 11, 5:40 PM PDT | Severe Thunderstorm Warning | OTX | Kootenai | 50 min |
| Aug 11, 5:41 PM PDT | Special Weather Statement | OTX | Benewah | 34 min |
| Aug 11, 5:48 PM PDT | Special Weather Statement | OTX | Boundary | 27 min |
| Aug 11, 5:50 PM PDT | Areal Flood Advisory | OTX | Kootenai | 3 hr |
| Aug 11, 5:58 PM PDT | Special Weather Statement | OTX | Bonner | 32 min |
| Aug 11, 6:09 PM PDT | Special Weather Statement | OTX | Kootenai | 36 min |
| Aug 11, 6:17 PM PDT | Special Weather Statement | OTX | Shoshone | 28 min |
| Aug 11, 6:22 PM PDT | Special Weather Statement | OTX | Kootenai | 23 min |
| Aug 11, 6:31 PM PDT | Special Weather Statement | OTX | Nez Perce | 29 min |
| Aug 11, 6:52 PM PDT | Special Weather Statement | OTX | Bonner | 23 min |
| Aug 11, 7:09 PM PDT | Special Weather Statement | OTX | Boundary | 36 min |
| Aug 11, 7:16 PM PDT | Special Weather Statement | OTX | Bonner | 29 min |
| Aug 11, 7:58 PM PDT | Special Weather Statement | OTX | Boundary | 32 min |
| Aug 11, 8:03 PM PDT | Special Weather Statement | OTX | Nez Perce | 27 min |
| Aug 11, 8:25 PM PDT | Special Weather Statement | OTX | Boundary | 35 min |
| Aug 11, 8:59 PM PDT | Special Weather Statement | OTX | Latah | 31 min |
| Aug 11, 9:07 PM PDT | Special Weather Statement | OTX | Boundary | 38 min |
| Aug 12, 12:05 PM PDT | Special Weather Statement | OTX | Benewah | 25 min |
| Aug 12, 12:41 PM PDT | Special Weather Statement | OTX | Lewis | 34 min |
| Aug 12, 12:45 PM PDT | Special Weather Statement | OTX | Bonner | 30 min |
| Aug 12, 12:52 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 25 min |
| Aug 12, 1:18 PM PDT | Special Weather Statement | OTX | Kootenai | 27 min |
| Aug 12, 1:31 PM PDT | Special Weather Statement | OTX | Shoshone | 29 min |
| Aug 12, 1:34 PM PDT | Special Weather Statement | OTX | Shoshone | 26 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.